Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 65, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 4, 2006, 7:47 PM CDT for Bexar County, Guadalupe County, Texas. It was in force for 118 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2006, 7:47 PM CDT (00:47 UTC)
- Expired
- Jul 4, 2006, 9:45 PM CDT
- In force
- 118 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Bexar County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 21 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 8:40 PM CDT | FLOOD | 1 S Seguin, TX | SOME ROADS AND HOMES IN SEGUIN ARE FLOODED, AS WELL AS ON LAKE DUNLAP AND LAKE MCQUEENY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1772 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 050047
FFWEWX
TXC029-187-050245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
747 PM CDT TUE JUL 4 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
GUADALUPE
BEXAR
* UNTIL 945 PM CDT
* AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 6 MILES NORTH OF MCQUEENEY...OR
ABOUT NEAR NEW BRAUNFELS. THE STORM PRODUCING VERY HEAVY RAIN WAS
NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE NEW BERLIN...ZORN...
GERONIMO...SEGUIN AND KINGSBURY
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2959 9771 2942 9824 2943 9875 2973 9873
2974 9871 2975 9853 2972 9844 2975 9841
2973 9836 2968 9839 2959 9832 2968 9808
2981 9795 2982 9788 2962 9768
$$1 follow-up statement
000
WGUS74 KEWX 050058
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
752 PM CDT TUE JUL 4 2006
TXC029-187-050245-
GUADALUPE TX-BEXAR TX-
752 PM CDT TUE JUL 4 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR BEXAR
AND GUADALUPE COUNTIES...
AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAINS OVER NORTHERN BEXAR COUNTY...AND IN GUADALUPE
COUNTY FROM CIBOLO TO STAPLES. DOPPLER RADAR IS INDICATING RAINFALL
RATES APPROACHING 2 INCHES AN HOUR NEAR TIMBERWOOD PARK. AN
ESTIMATED 2 TO 4 INCHES OF RAIN HAS ALREADY FALLEN ALONG THE
GUADALUPE COUNTY LINE NEAR INTERSTATE 35.
LOCATIONS IN THE WARNING INCLUDE HOLLYWOOD PARK...ZORN...TIMBERWOOD
PARK...THE DOMINION...LEON SPRINGS...KINGSBURY...GERONIMO...FAIR OAKS
RANCH AND CROSS MOUNTAIN
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2959 9771 2942 9824 2943 9875 2973 9873
2974 9871 2975 9853 2972 9844 2975 9841
2973 9836 2968 9839 2959 9832 2968 9808
2981 9795 2982 9788 2962 9768
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:50 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jul 4, 3:50 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 350 PM CDT TUE JUL 4 2006 .UPDATE... SLIGHT MODIFICATIN TO FLASH FLOOD WATCH EXTENDING SWWD. && .PREV DISCUSSION... (ISSUED 338 PM CDT TUE JUL 4 2006) DISCUSSION... WITH THE UPPER LOW OVER S CENTRAL TX THIS AFTERNOON SEEING SCATTERED CONVECTION CONTINUING TO DEVELOP OVER ALL THE SWRN CWA AT THIS TIME. THE MOST ORGANIZED CONVECTION WAS OVER THE WESTERN HILL COUNTRY PRODUCING A SWD MOVING OUTFLOW BOUNDARY. THE UPPER LOW IS NOT MOVING VERY FAST AND A VERY WARM-MOIST AMS FEEDING INTO S CENTRAL TX...THE CURRENT CONVECTION WILL LIKELY REMAIN ONGOING THRU THE LATE EVENING HOURS AND EVEN OVERNIGHT. THE 18Z NAM WAS INDICATING AN MCS BUILDING WWD OVER THE RIO GRANDE PLAINS WITH SOME FAIRLY SIGNIFICANT QPF AMOUNTS. HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR MUCH OF SOUTH CENTRAL TEXAS TONIGHT INCLUDING THE ADJACENT SRN HILL COUNTRY COUNTIES. THE WATCH FOR TONIGHT BASED ON OUTFLOW BOUNDARY INTO THE CWA THIS EVENING WITH CONVECTION BECOMING BETTER ORGANIZED AND CONTINUING IN VICINITY OF THE UPPER LOW OVER THE EASTERN CWA IN THE EARLY MORNING HOURS. UPPER LOW FORECAST TO SLOWLY SEWD BY THE LATE WEEK WITH CONTINUE RAIN CHANCES DIMINISHING BUT REMAINING ABOVE NORMAL INTO THE WEEKEND...THEN SLGT CHANCE AT BEST NEXT WEEK AS THE UPPER RIDGE BUILDS INTO THE AREA. && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... FAYETTE... FRIO... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KINNEY... LAVACA... LEE... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... WILLIAMSON... WILSON... AND ZAVALA. && 01/03
Hazardous weather outlook, Jul 4, 5:20 AM CDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 520 AM CDT TUE JUL 4 2006 TXZ171>173-183>194-202>209-217>225-228-051030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 520 AM CDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW OVER WEST-CENTRAL TEXAS WILL INTERACT WITH TROPICAL MOISTURE TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS. MOST ACTIVITY WILL BE EAST OF A ROCKSPRINGS TO CARRIZO SPRINGS LINE. LOCALLY HEAVY RAINFALL IS THE THREAT. FLASH FLOODING COULD BECOME A THREAT IF THE UPPER LOW MOVES INTO SOUTH-CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE UPPER LEVEL LOW AND TROPICAL MOISTURE WILL PERSIST OVER CENTRAL TEXAS WEDNESDAY THROUGH FRIDAY RESULTING IN A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS THE THREAT WEDNESDAY INTO THURSDAY AND POSSIBLY INTO FRIDAY. FLASH FLOODING MAY BECOME A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH AT LEAST THURSDAY.
In the hours before
Local storm report, Jul 4, 7:26 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
726 PM CDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 3 N ROUND ROCK 30.56N 97.67W
07/04/2006 WILLIAMSON TX LAW ENFORCEMENT
SOME LOW WATER CROSSING CLOSED.
0710 PM FLASH FLOOD NW NEW BRAUNFELS 29.70N 98.12W
07/04/2006 COMAL TX LAW ENFORCEMENT
EAST COMMON AND RIVER ROADS HAVE WATER COVERING THEM.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:10 PM CDT | Flash Flood Warning | EWX | Frio | 2 hr |
| Jul 4, 7:16 PM CDT | Flash Flood Warning | EWX | Comal | 89 min |
| Jul 4, 7:31 PM CDT | Flash Flood Warning | EWX | Caldwell | 119 min |
| Jul 4, 7:43 PM CDT | Flash Flood Warning | EWX | Lavaca | 2 hr |
| Jul 4, 8:10 PM CDT | Flash Flood Warning | EWX | Hays | 65 min |
| Jul 4, 8:20 PM CDT | Flash Flood Warning | EWX | Kendall | 55 min |
| Jul 4, 8:30 PM CDT | Flash Flood Warning | EWX | Gonzales | 2 hr |
| Jul 4, 9:12 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Gonzales, Guadalupe, Wilson | 2 hr |
| Jul 4, 10:26 PM CDT | Flash Flood Warning | EWX | Atascosa, DeWitt, Karnes | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.